How do you cope with the violent side of Alz.My

Discussion in 'I have a partner with dementia' started by J K N, Feb 16, 2015.

  1. J K N

    J K N Registered User

    Jan 21, 2015
    5
    chester
    My wife has had Alz. for about 2 years and seemed to cope with with the short term memory loss. She has gone through the drug regime Donepezil, Mementine, then onto Risperidone after she started to get agitated. She now has suddenly become very aggresive and violent when she can not believe this is "her" house and I will not take her home. Have you any suggestions how you cope with the agression/violent episodes which start in the middle of the night at times. Do I just leave her in her utter frustration screaming and shouting and throwing things and walk away. Is this one of the sides of Alzhiemers ?
     
  2. marionq

    marionq Registered User

    Apr 24, 2013
    5,848
    Female
    Scotland
    You must go back to the GP or consultant at the memory clinic. There is no alternative that I know of to medication for this level of agitation.
     
  3. Chuggalug

    Chuggalug Registered User

    Mar 24, 2014
    8,007
    Norfolk
    JKN; I have had to go through similar episodes, although not as bad as yours sounds, as they never happened through the night. Speak to your GP, and, sadly, if things really become bad, you might just have to inform the police. Several of us have had to do that. Although, what tack they would take, I have no idea. Someone else may have more information.

    Really sorry for you, mate.
     
  4. truth24

    truth24 Registered User

    Oct 13, 2013
    5,726
    North Somerset
    Sorry I can't advise in this situation. Just to say I hope you get some help soon.

    Sent from my GT-N5110
     
  5. tomgee3425

    tomgee3425 Registered User

    Feb 3, 2014
    33
    Negombo Sri Lanka
    My wife is the same, screaming at me in the middle of the night and hitting me. I tend to go into another room for about 10 mins until she has calmed down. I am getting some information ref a medication which may calm her violent outbursts. Will keep you informed. Hang in there fella it's a bloody awful disease. Take it one day at a time
     
  6. nitram

    nitram Registered User

    Apr 6, 2011
    19,021
    Male
    North Manchester
    Ask the GP or consultant for advice.

    Also:-
    Has she a UTI or any other infection?
    Is she constipated?
    Both of these can cause sudden behavioural changes.
     
  7. J K N

    J K N Registered User

    Jan 21, 2015
    5
    chester
    Violent side

    Thanks for your replies I did have to call in the Dr. on Monday who investigated if she had an infection and then they were going to consult with the memory clinic about her taking Risperidone ( to stop it or to increase it) ?? Not had information back as yet. Amazingly she is perfectly normal today so I can have a bit of relief.

    Would be interested in the name of any other medicine which helps with the violence.
    John
     
  8. Margaret938

    Margaret938 Registered User

    Hello John, I am truly sorry to hear that your wife is so agitated. My husband used to get very angry at me too, often clenching his fist, but never ever hit me. It is very upsetting to experience this behavious from someone who was so mild mannered, before this cruel and evil illness. Please be very careful about allowing your wife to be given Risperidone, I fought long and hard to get the consultant to take my husband off this dreadful drug. It is not really meant for Dementia sufferers and should not be used for any more than 12 weeks. In some cases this drug can cause more harm than good. When my husband was sectioned, I was horrified to find out that they doubled the Risperidone and I am almost certain that this was the reason for him eventually losing his mobility. The drug was not really the answer to his anger. He is now in a care home, and since coming off the Risperidone more than a year ago, he is so calm and contented, always smiling and happy, and shows no anger even during personal care. So please be careful about allowing this drug.
     
  9. Walker

    Walker Registered User

    Jun 25, 2014
    7
    Chorley Lancashire
    Coping with violence

    I don't cope well either. My husband has had Alzheimer's for 5-6 years and been aggressive for the last year....getting worse by the week. I walk away and speap very quietly and slowly to try and calm him. Sometimes works.......sometimes not.

    I now have an appointment with the older persons mental health team and a different drug gas been suggested so I agree you must get a referral to them asap. I'm living in hope the suggested drug helps or feel I will go mad myself
     
  10. pamann

    pamann Registered User

    Oct 28, 2013
    2,635
    Kent
    My hubby hasstarted to get very agitated and aggressive, it is very frightening, as he has always been a very gentle person, we go to the memory clinic in 2wks time, l have been told anti-depressive tablets can help has anyone heard of this
     
  11. Mossyanne1

    Mossyanne1 Registered User

    Feb 10, 2015
    45
    At my wits end at the moment, my hubby has started regressing at certain times of the day and then out of the blue he is almost back with me. Looking for his mum, won't let me in my car as he says it's not mine, having to write notes when we go out in case his mum comes back(she died 30 years ago) he also wants to know who the hell am I. I have M.E myself and finding this a real problem. Can anybody give me some advice. Thank you.


    Sent from my iPad using Talking Point
     
  12. J K N

    J K N Registered User

    Jan 21, 2015
    5
    chester
    Violent side of Alt.

    I have now been faced with the awful fact that my wife has been sectioned and taken into hospital. Yesterday she had a violent reaction to being brought back to the house (this is our house that she does not recognise as her House) and in her frustration had a fall. I had to call an ambulance as I did not know how bad she was hurt. They then took her to AE where she became more and more frustrated and demented and this has gone on all night and again this morning The upshot is the AE called in Social Service and the mental health consultant and they have just "sectioned her. How she will cope with another hospital, she will be very scarred as she had never been without me for 57 years. At the moment they do not want me to see her because she sometimes does not recognise me.
    I am even more sure that the Risperidone (500) given 3 weeks ago and doubled up 3 days ago has contributed to this sudden deteriation . They say they will take her off this drug to see what happens, how long will this take I wonder /
     
  13. Spamar

    Spamar Registered User

    Oct 5, 2013
    6,971
    Suffolk
    Pamann, my OH was getting troublesome in this way and the consultant has doubled his anti depressants. The horrible behaviour is, perhaps, not quite as bad and he is sleeping much more. He was originally out on them to help his appetite! ( a few years ago his weight went from 10 stone to 7!)
     
  14. Chuggalug

    Chuggalug Registered User

    Mar 24, 2014
    8,007
    Norfolk
    Need someone who has been through this to pop on and give advice, as I have no experience with sectioning. It must be awful, going through it, JKN. I can't even begin to imagine what it's like, but I did need to tell you I care.
     
  15. truth24

    truth24 Registered User

    Oct 13, 2013
    5,726
    North Somerset
    Sorry to read about your wife and hope someone can help you soon.

    Sent from my GT-N5110
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.